RUS  ENG
Full version
JOURNALS // Algebra i Analiz // Archive

Algebra i Analiz, 2007 Volume 19, Issue 6, Pages 143–172 (Mi aa150)

This article is cited in 1 paper

Research Papers

Inequalities for Hilbert functions and primary decompositions

A. L. Chistov

St. Petersburg Department of V. A. Steklov Institute of Mathematics, Russian Academy of Sciences

Abstract: Upper bounds are found for the characteristic function of a homogeneous polynomial ideal $I$; such estimates were previously known only for a radical ideal $I$. An analog of the first Bertini theorem for primary decompositions is formulated and proved. Also, a new representation for primary ideals and modules is introduced and used, which is convenient from an algorithmic point of view.

Keywords: Characteristic function of an ideal, first Bertini theorem, Hilbert functions.

MSC: 12F15, 12F20

Received: 10.05.2007


 English version:
St. Petersburg Mathematical Journal, 2008, 19:6, 975–994

Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025